# SDR 98ZZZX4711

- Difficulty date: December 15, 1998
- Submitted: March 26, 2000
- Operation: General aviation
- Aircraft: N35NW
- Make and model: Lear 35A
- Aircraft serial: 069
- Engine: Garrtt TFE73122B
- System (JASC): 7321 · Fuel Control/Turbine Engines
- Part: Fcu
- Part number: 30708008
- Condition: Malfunctioned
- Location: Engine
- Stage of operation: CR
- Nature of condition: Y, J
- Precautionary procedure: O

## Discrepancy

ABOVE 30,000 FEET, ENGINE, S/N P-74282, WOULD BEGIN TO SURGE IN ALL ENGINE PARAMETERS.  AS THE AIRCRAFT INCREASED ALTITUDE, THE SURGING WOULD BECOME MORE INTENSE.  AT THIS POINT (APPROXIMATELY 39K), THE PILOT BROUGHT THE POWER LEVER TO IDLE AND THE ENGINE SHUT DOWN.  DUNCAN AVIATION DETERMINED THE FUEL CONTROL UNIT WAS AT FAULT.  THE FUEL CONTROL WAS REPLACED AND TEST FLOWN WITHOUT INCIDENT.  TO PREVENT RECURRENCE, PILOT SHOULD SWITCH ENGINE TO MANUAL MODE WHEN ENGINE STARTS TO SURGE.
